Please use this identifier to cite or link to this item:
|Title:||Fatal heroin intoxication in body packers in Northern Thailand during the last decade: Two case reports|
|Abstract:||A body packer is an important means of drug trafficking. While drug packets are inside the body, they can leak or rupture causing acute substance toxicity. Most of the reports of body packer syndrome have come from Europe and North America, which are destination targets. In the present study, the authors reported two cases of fatal heroin body packers from the northern part of Thailand. Both cases were foreign tourists who came to Chiang Mai and stayed in a hotel or a guesthouse room in which the deaths occurred. The autopsy findings revealed rupturing of heroin packages in the stomach. The packaging used in both cases was not sophisticated. The powder was packed inside condoms without extra covering, as observed in some other professional packers. The amount of heroin transported was about 30-50 gm. The purity of heroin in this powder was about 50-90%. Their destinations were their home countries and not directly to Europe or North America. Deaths occurred just prior to their return. The cause of death was a heroin overdose. A significant level of heroin metabolites, 6-MAM and morphine were detected in the blood and urine.|
|Appears in Collections:||CMUL: Journal Articles|
Files in This Item:
There are no files associated with this item.
Items in CMUIR are protected by copyright, with all rights reserved, unless otherwise indicated.